Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
flower

Midodrine Causing Lower Blood Pressure?

Recommended Posts

Is this even possible?

Been on small dose for 2 days. I am having much more severe muscle weakness with it and my blood pressure has dropped. I can't believe it. How could this happen?

Also I stood up at one point (though had to bend over as I felt awful - lik my head was 'empty' and I was about to black out) , checked blood pressure and heart rate... Blood pressure was 105/40 and heart rate 121. *usually* standing up and my heart rate rising means my blood pressure will go up to about 125/80.

My heart rate has definitely slowed since starting th Midodrine but the lower blood pressure (80s over 40s in general) is not nice and the worsened muscle weakness absolutely awful.

Anyon else had this kind of reaction to Midodrine? I have to keep taking it because my illness is so bad at the moment and it is kind of my last hope for treatment. I am already on Florinef. Can't take beta blockers because even on a minuscule dose I become progressively more fainty.

The only thing that has helped of late is IV fluids from my GP, which reduce a lot of my suffering. It is frowned upon to use that as a treatment though. I have a problem where I pee and pee more than I can take in, for days on end. It often ends up looking like water, but shouldn't it look dark since I am becoming more and more dehydrated?

Take good care everybody. Thanks for reading :)

Share this post


Link to post
Share on other sites

Hiya flower, that happens to me too although I feel a bit better after taking my Midodrine. My BP typically increases on standing and continues to do so on Midodrine but not as much.

Curiously, I also have the same problem with peeing and while drinking large amounts of water doesn't seem to help in the least, I have dramatic improvements after IV saline. Going to question my cardio about this in a couple of weeks.. makes absolutely no sense to me, lol.

Share this post


Link to post
Share on other sites

Hello Sif. Thank you for your reply! The peeing thing.... I dislike it so much. It is very frustrating trying to keep up with a body that has absolutely no interest in holding in to fluid. Feels like a kind of betrayal. I become weaker and weaker and out-of-it eventually. And I know there is no help, because apparently no body would continue to get rid of fluids if the body NEEDED the fluids. I have also been told that me drinking electrolyte drinks is no different from having IV fluids - but during these times, I pee out everything I drink and more (as well as sweating HEAPS... It feels like my body is just leaking all the fluid out any way it can) however, the IV fluids seem to stabilize something, and the excess peeing goes away.

Please let me know what your specialist says, if you can!

I didn't take the midodrine this morning. I just couldn't bring myself to do it because yesterday after taking it, the suffering was immense and I almost ended up in hospital. I am going to see if I get really sick & weak today or not.. And keep checking my blood pressure. Then tomorrow I will take the medicine again and see what happens. So far today I feel much better than the days on the midodrine. Not good news if the midodrine doesn't agree with me, but I am going to keep trying with it.

Take good care Sif!

Share this post


Link to post
Share on other sites

Flower, that sounds scary! I don't understand because I thought midodrine is supposed to increase bp? I'm going to pick up a new prescription for midodrine today, but your experience makes me wary. I already have low bp and I'm supposed to take it when I feel fainty. Er.......? :( Hope you feel better!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...